Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
blahaha

Pregnelone b/c Spiro doing the exact opposite of what it's supposed to?

Recommended Posts

Hi everyone,

Really frustrated at the moment, so I'm hoping someone has some advice.

There is no question my acne is at least partially hormonal. I also think my skin doesn't shed properly. I already have a lot of scars because I habitually poke at it.

After 2.5 months of being on spiro, my acne has gotten worse, I've noticeably gained weight, my periods are heavier, and I feel pretty bloated and lethargic most of the time.

After the first month on 50mg, I've been taking 100mg since. Although my skin is less oily, I have not experienced a reduction in hormonal acne. If anything it's gotten quite a bit worse and the pimples are more severe. They start out looking like big white hard mosquito bites that feel deep under the skin. Everyday, it seems every hour, I find new lumps along my jawline or chin.

I heard that for some people taking pregnelone has actually worked for acne, even though for most people can worsen it. It increases progesterone. Since spiro has had exactly the opposite effect for me, perhaps some kind of estrogen dominance is causing the acne? Pregnolone is definitely known for it's antiaging effects, and I've read one posting online that claimed it helped for acne.

In any case, I really don't know what to do about this. I'm embarrassed to leave the house. I don't socialize unless I have to. I don't even want to exercise for fear that sweat is going to exacerbate it.

I'm wrecking my face, and I won't be able to avoid accutane much longer.

Any other suggestions?

Share this post


Link to post
Share on other sites

Hey there!

Sorry to hear you're going through such a difficult time. But I really do think you should stick to the Spiro much longer. I’ve read *a lot* and done *a lot* of research on Spiro and this medication is known to take longer to work. It can take anywhere from 4-6 mths to start working but after 8 mths to 1 yr, this is where people completely stop breaking out (based on the reviews I’ve read). The people who have used this medication for a long period always insist to stick with it and is definitely worth the wait because they completely stop breaking out, consistently!

2 ½ mths is not long at all. You might want to read this. I’m also on Spiro and reading lots of reviews keep me motivated and to keep going! http://www.acne.org/messageboard/index.php...t&p=2771138

Share this post


Link to post
Share on other sites

You should only stop taking it if it really makes you feel sick. You shouldnt stop because your acne is getting worse, because it takes time to work. As far as the weight gain, Im sorry you have gained weight, I have with some medications Im taking. Ive gained 70 pounds in 1 year from some psychiatric meds HOWEVER!!! The result is worth the weight gain, I feel so much better now, I see the world through different eyes.

Give spiro some more time. But if it is causing severe sickness, you should try something else. Remember, dont stop because of your acne, for it takes time to work...

PS: I dont even take spiro, but I know how a lot of meds works (I take 8 different pills a day) and I hope my advice has helped.

God bless and I hope things get better<3

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×